# SDR 2004FA0000927

- Difficulty date: December 21, 2004
- Submitted: December 22, 2004
- Operation: General aviation
- Aircraft: N678DB
- Make and model: Cessna 421B
- Aircraft serial: 421B0876
- Aircraft time: 4,794 hours
- Engine: Cont GTSIO520C
- System (JASC): 2720 · Rudder Control System
- Part: Bracket
- Part number: 51310103
- Condition: Misinstalled
- Location: Zone 300
- Part time: 4,794 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

COMPLIED WITH MFG MEB 00-4 RUDDER BEARING INSPECTION/REPLACEMENT.  FOUND RUDDER LOWER HINGE BEARING BRACKET INSTALLED UPSIDE DOWN FROM FACTORY.  REPLACEMENT PROCEDURE DESCRIBED IN MEB FOUND ERRONEOUS AND INADEQUATE TO COMPLETE SATISFACTORY REPLACEMENT OF BRACKET.  MS 2047AD4-11 AND AD 5-11 RIVETS CALLED OUT IN MEB ARE OF THE INADEQUATE LENGTH.  THIS WILL REQUIRE -12 OR -13 LENGTH RIVETS. REPLACEMENT PN 5131010-3 IS NOT SAME SIZE AS ORIGINAL AND DOES NOT APPEAR TO HAVE ADEQUATE EDGE DISTANCE FROM RIVET HOLES AS WELL AS CAUSING BULGING OF VERTICAL STABILIZER SKINS BECAUSE IT IS SLIGHTLY TOO WIDE.  A MAJOR RE-WRITE OF THIS MEB AND ITS COMPLIANCE INSTRUCTIONS IS NEEDED.
